# SDR DIN2002F00000

- Difficulty date: December 17, 2001
- Submitted: January 7, 2002
- Operation: Air carrier
- Aircraft: N258G
- Make and model: Lear 35A
- Aircraft serial: 443
- Engine: Garrtt TFE731*
- System (JASC): 2421 · AC Generator-Alternator
- Part: Plate
- Condition: Worn
- Location: Damper Clutch
- Component: Generator
- Component part number: 30B10719A
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CARBON DUST NOTICED COMING FROM A BRUSHLESS GENERATOR. TSO GENERATOR 445 HRS.  LOANER UNIT WAS INSTALLED.  TEARDOWN INSP FOUND DRIVESHAFTS FRICTION CLUTCH PLATE TO BE WORN REQUIRING REPLACEMENT.  THE OVERHAUL SHOP SAID THE FANUFACTURE HAD CHANGED MATERIALS FROM ASBESTOS TO CARBON RECENTLY.  THE ASBESTOS PLATES TYPICALLY LASTED 2 OVERHAULS OR 2100 HRS.  IT WAS DOUBTFUL THE CARBON MATERIAL WOULD HAVE LAST UNTIL THE FIRST OVERHAUL AT 1050 HRS.  A NEW PART WAS INSTALLED, MADE FROM A THIRD TYPE OF MATERIAL CONSISTING OF CARBON AND BRASS COMBINATION.  THESE GENERATORS CONTINUE TOBE A VERY EXPENSIVE COST PER HOUR UNIT TO OPERATE.
